Mild Stroke?

Patient

Q: I had another attack on my way home yesterday...I'm not sure if it is an anxiety attack or a mild stroke. I've been getting these for 10 years now and they always last from 2-4 min...and my speech gets slury and I can't form a sentence. The thing about this particular one yesterday is, it lasted way longer than ever before...over an hour...When I got home last night, I barely made it into the house with my bike...the last time it happened I made it home, but couldn't get my bike up the steps and my speech was totally slurred. Yesterday, when I got in the house I came to the living room and I had to lie down and one of my roommates was sitting there and I tried communicating with her but I had lost control of my speech.

It happened again after I went to bed at 4am. I crawled up in my loft in my room and started tossing and turning...it seemed like this new medication I started on Wednesday might be triggering it. I saw my pcych on Wednesday and I told her that trazodone is no longer working for me...I've been on it for years. So she put me on a new medication for sleep. Well, last night after I went to bed, my body started feeling it again. I lied there for a few minutes, and then I had to pee. So I leaned up to get myself positioned to crawl down my latter and once again, it was happening again. I had to pee really bad, so I had to try and get down...it was scary...I was in the dark and I had to hold on to the ladder for dear life as I made my way down. Same thing when I went to go back up. I lied there and tossed and turned for over 3 hours. Isn't sleep medication suppose to put you asleep? This was totally the opposite. And every time I went to turn over, I felt in my body that it was still happening. I finally went to sleep at some point and when I woke up it was gone. But I only slept a couple or 3 hours...that's all I got. This is kinda scary...ok, real scary. I'm feeling kinda weird this morning too. The thing that really catches my attention is, losing the ability to carry on a conversation and last night's episode lasted way over an hour...usually they only last 2-4 minutes.

The new medication, supposedly for sleep, is Hydrooxyzine. And she also started me on Welbutrin, which she uped my dose on Wednesday, at my request. What is your opinion? Sorry this is so long.

Symptoms:  loss of control of body...slurred speech...
Doctor

A:   This question is currently in queue and will be answered shortly by one of our doctors. In the meantime you may browse our library of answered questions by clicking here.

Related Q&A

Q: My father had a series of strokes and is bleeding on both sides of the brain. He is somewhat aware but cant talk or ...

Q: My mom is 77 years old. She is 130 pounds and 5 ft 2 ins tall. She leads an active life. She is on medication for ...

Q: I was wondering if you'd be able to tell if it is more likely that my grandfather suffered from a seizure or stroke? ...

Q: Did what happened to me in my symptoms mean I had a stroke or a migraine headache?

Q: I had a stroke in May 2015. I have multiple issues. 1: my hand "fell asleep" and is not improving as is the...

 
DOCTOR ADVISORY BOARD
218

Dr. James Obaji M.D.

  • 247 Reviews
  • Family Physician
173

Dr. Suneel Sharman M.D.

  • 190 Reviews
  • Family Physician
138

Dr. Pat Golden M.D.

  • 169 Reviews
  • Cardiologist
98

Dr. Kunaal Jindal M.D.

  • 112 Reviews
  • Plastic Surgeon
CNN
BBC
MSNBC
CBS
abcNews
FoxNews